May 2, 2009
Positive for 15 yrs I have been taking Azt Virex Crixivan and Norvir with all the cholesterol and high sugar levels that comes with the package.But Hiv is under control. So the question is should i try a change of meds?But it is a winner team. So what are the options? Thank you.
| Response from Dr. McGowan
Thanks for your question, and congratulations on 15 successful years!
There are always 2 camps on this:
1) If it ain't broke don't fix it. 2) Strive for the least possile side effects while maintaining full response.
While the second might drive you to constantly make adjustments when any new data come out, there can be a middle ground. In the last 15 years there have been significant advances in therapy.
If your high cholesterol and sugar levels are side effects of treatment, then you could argue that it is broken. Successful treament must suppress HIV to undetecatble (the main effect) and be safe (the side effects). If you are not able to manage the side effects than considering other options would be appropriate
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Vomiting A Symptom Of Ars?
- Blood In Urine After Receptive Anal Sex With Condom Does It Mean I Have HIV
- Burning Penis After Swallowing Worried I Have HIV
- Dizziness After Getting A Tattoo Worried I Have HIV
- Itchy Testicles After Touching Skin Sign Of HIV AIDS
- Sore Testicles After Getting A Tattoo Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.